MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6112
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
 
Event or Problem Description
According to the available information, balloon was not able to be emptied with 20cc syringes.Balloon remained in place for about 10 hours and needed to be removed under ultrasound in the consulting room over a 2-hour period with subsequent antibiotic prophylaxis.
 
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.Correction: a2: updated with the patient's age.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A lot number is available in the description, it is a lot number used in the unit but the incriminated lot number is not known.We have checked the lot number on the description and based our documentary investigation on this lot, even if it's not the incriminated lot.We searched for other complaint regarding the lot number in description and we didn't find other complaint regarding the lot number 9792211.On 18th february 2025, we received one used sample.We only receive one part of tube without valve so no test of inflation/deflation can be done.The tube of the catheter was cut probably with a sharp material.However according to the information received it was mentioned that the balloon was inflated with 12ml of water, instead of the 10ml as mentioned on the product.So this situation is considered as a misuse.Checking the quality databases revealed no anomaly in relation to the described defect.A rmf evaluation was performed based on criq247, risk identified 12606 (hazardous situation: catheter balloon cannot be deflated (or with difficulty).The evaluation has shown that risks are adequately controlled and reduced as far as possible in the state of art level (except risk 11500).Based on this, we can conclude that residual risks except for risk 11500 are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.A similar case study was performed on folysil silicone catheter, on same defect "balloon inflation difficult/impossible" from january 2021 to january 2025: 55 similar cases were found.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21439863
Report Number9610711-2025-00035
Device Sequence Number17271245
Product Code EZL
UDI-Device Identifier03600040127230
UDI-Public3600040127230
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date02/27/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexUnknown